MAUDE Adverse Event Report: STRYKER SPINE-US AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

STRYKER SPINE-US AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 48892050
Medical Device Problem Codes Material Deformation (2976); Separation Problem (4043)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Stryker representative reported that when surgeon malleted an aero-c cage 5mm interbody device, 12dx14w parallel into the disc space, the blades were outside of the implant and the implant bent.Surgery was completed with an unknown delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
Corrected data: b.1.- updated from 'product problem' to 'adverse event and product problem.' b.2.- updated to reflect 'other serious.' b.5.- updated to reflect reported delay.H.1.- updated to reflect serious injury.
 
Event or Problem Description
Stryker representative reported that when the surgeon malleted an aero-c cage 5mm interbody device, 12dx14w parallel into the disc space, the blades were outside of the implant and the implant bent.Surgery was completed with a two hour delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection: it can be seen that the anchors and the cage are damaged.It was noted that the locking tab of one of the anchors is deformed- the locking tab is bent and angled outwards.The posterior end of the anchor is also deformed.The second returned anchor does not show the same deformations- the locking tab is not bent and angled outwards.The main body of the cage exhibits cracks along its mid line.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per the surgical technique:the anchor is locked in the cage when the low-profile anchor tamp is fully seated with the proximal end of the low-profile implant inserter handle.The depth stops on the low-profile anchor tamp will contact the low-profile implant inserter when the anchor is fully inserted providing both tactile and audible feedback.Release the implants from the low-profile implant inserter by unthreading the thumb screw by rotating counterclockwise.Visually confirm and use lateral fluoroscopic images to verify that the anchors are flush with the jacket.The locking tab should be slightly bent outwards; this is what causes the anchor to lock.One of the anchors is not bent outwards which indicates that if the anchor was fully inserted, it would not have been locked.Based on the returned devices, it appears that there was some manipulation during insertion causing the jacket to deform and the peek body to fracture.If the channels on the jacket are not aligned with the body, this could have caused the anchors to not be fully inserted and then may have deformed as the surgeon continued to impact.

Brand Name
AERO C CAGE 5MM INTERBODY DEVICE, 12DX14W PARALLEL
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9832644
Report Number0009617544-2020-00039
Device Sequence Number740990
Product Code ODP
UDI-Device Identifier07613327124675
UDI-Public07613327124675
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48892050
Device Catalogue Number48892050
Device Lot Number171879
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer04/07/2020
09/30/2020
Initial Report FDA Received Date03/14/2020
Supplement Report FDA Received Date04/29/2020
10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;